Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2003, 2:28 PM CDT for Cameron Parish, Vermilion Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2003, 2:28 PM CDT (19:28 UTC)
- Expired
- Apr 7, 2003, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Cameron Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 73 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 10:05 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 071928
SVRLCH
LAC023-113-072030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CDT MON APR 7 2003
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERMILION PARISH IN SOUTHWEST LOUISIANA
CAMERON PARISH IN SOUTHWEST LOUISIANA
* UNTIL 330 PM CDT
* AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTH OF KLONDIKE...MOVING EAST AT 35
MPH.
* THIS STORM WILL BE NEAR...
GUEYDAN BY 245 PM CDT
KAPLAN BY 305 PM CDT
MEAUX BY 315 PM CDT
ABBEVILLE BY 320 PM CDT
MAURICE BY 325 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3004 9278 2986 9274 2996 9202 3013 9209
3005 9238
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 7, 2:25 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CDT MON APR 7 2003
LINE OF SVR TRW CONTINUES FROM NEAR HOUSTON ALONG THE CST OF SW LA
THEN NE ACROSS ACADIANA TO THE FLORIDA PARISHES AND SRN MS. ACTIVITY
CONTINUES TO FOCUS ON SFC PRE-FNTL TROF W/ UPR SUPPORT FROM MINOR
S/WV & RRQ OF H2/H3 JET. LINE IS MOVING VERY VERY SLOWLY NWD...AND
W/ ECHOES TRAINING ALONG IT SHOULD START SEEING REPORTS OF FLOODING
COMING IN. NCEP AREA OF EXCESSIVE RAINFALL SITS OVER NRN ZONES...BUT
SRN ZONES LOOK UNDER THE GUN ATTM. WILL BE ISSUING FLASH FLOOD WATCH
TO RUN THRU TNGT FOR I-10 CORRIDOR S TO THE CST.
ADDITIONAL SUPPORT COMES TNGT IN FORM OF MAIN SFC FNT WHICH
CURRENTLY SITS ACROSS NERN TX/NRN LA/CNTL MS...AS WELL AS S/WV
MOVING OUT OF NRN MEX. FNT PROGGED TO MOVE INTO NRN ZONES TOWARD
MIDNIGHT...MOVING OUT OF SERN ZONES AFTER SUNRISE. MODERATE
INSTABILITY & HIGH CAPE AIR PROGGED TO REMAIN OVER THE AREA THRU
FROPA...AS WELL AS RRQ OF UPR JET. THEREFORE SVR WX THREAT WILL
EXPAND TO COVER NRN ZONES TNGT...AND NEXT ROUND IN THE MORNING FOR
THE S. HOW MUCH EFFECT ONGOING ACTIVITY HAS ON FUTURE TRW UP NORTH
REMAINS TO BE SEEN. WILL LET EVE SHIFT LOOK AT ONGOING CONDITIONS &
FURTHER DATA THEN MAKE DECISION ON ANY FLOOD WATCHES N OF I-10.
RAIN MAY LINGER BRIEFLY BEHIND THE FNT...BUT STRONG LATE SPRING HI
PRES SHOULD HAVE ENOUGH PUSH TO SHOVE PRECIP OUT OF THE AREA BY
EARLY AFTN FOR THE SE. BEYOND THEN...REST OF WEEK LOOKS GOOD W/ COOL
TEMPS EXPECTED.
.PRELIMINARY POINT TEMPS/POPS...
KLCH 62 69 43 63 39 / 80 40 00 00 00
KBPT 61 68 42 65 38 / 80 30 00 00 00
KAEX 58 66 40 60 36 / 80 20 00 00 00
KLFT 64 70 43 62 39 / 80 60 00 00 00
.LCH...SVR TRW WATCH 112 TIL 4 PM ALL ZONES EXCEPT TYLER...VERNON...
AND RAPIDES
FLASH FLOOD WATCH TONIGHT INTERSTATE 10 SOUTH.
LGEHazardous weather outlook, Apr 7, 5:20 AM CDT, 9 hours 8 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-081102- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...BECOMING MORE WIDESPREAD OVERNIGHT...AS A COLD FRONT ADVANCES AND MOVES ACROSS THE REGION. WITH CONSIDERABLE INSTABILITY IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE COLD FRONT WILL MOVE SOUTHEAST OF THE REGION EARLY TUESDAY WITH RAINS DIMINISHING THROUGH THE DAY. FAIR WEATHER HIGH PRESSURE WILL FOLLOW AND REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 7, 1:45 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0145 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1147 AM HENRY LA 1.75 IN HAIL
04/07/03 VERMILION BACK WINDOW OF CAR BROKEN
ITOLocal storm report, Apr 7, 1:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0149 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM 5 S LOREAUVILLE LA 4.25 IN HAIL
04/07/03 IBERIA PUBLIC REPORTED
SOFTBALL-SIZED HAIL
ITOLocal storm report, Apr 7, 1:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME OCCURENCE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0149 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM 5 S LOREAUVILLE LA 4.25 IN HAIL
04/07/03 IBERIA PUBLIC REPORTED
SOFTBALL-SIZED HAIL
ITOLocal storm report, Apr 7, 2:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0210 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM 2 SW HAMSHIRE TX 0.75 IN HAIL
04/07/03 JEFFERSON TV METEOROLOGIST REPORTED
DIME-SIZED HAIL.
ITOLocal storm report, Apr 7, 2:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0211 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM CREOLE LA 1.00 IN HAIL
04/07/03 CAMERON PUBLIC REPORTED
QUARTER-SIZED HAIL COVERED
THE GROUND.
ITOLocal storm report, Apr 7, 2:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0222 PM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0151 PM INTRACOASTAL CITY LA 1.75 IN HAIL
04/07/03 VERMILION INDUSTRY REPORTED GOLF
BALL-SIZED HAIL.
ITOThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:12 AM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 7, 9:56 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 34 min |
| Apr 7, 10:13 AM CDT | Special Marine Warning | LCH | 32 min | |
| Apr 7, 10:46 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 10:50 AM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 40 min |
| Apr 7, 10:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Vermilion | 62 min |
| Apr 7, 11:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| Apr 7, 11:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| Apr 7, 11:47 AM CDT | Severe Thunderstorm Warning | LCH | Iberia | 58 min |
| Apr 7, 12:29 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 61 min |
| Apr 7, 12:49 PM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 7, 12:49 PM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 7, 1:23 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 52 min |
| Apr 7, 1:24 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 66 min |
| Apr 7, 1:49 PM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 7, 2:13 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary | 62 min |
| Apr 7, 3:09 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette | 66 min |
| Apr 7, 3:12 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 63 min |
| Apr 7, 3:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Apr 7, 3:20 PM CDT | Special Marine Warning | LCH | 55 min | |
| Apr 7, 3:28 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 62 min |
| Apr 7, 3:31 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 59 min |
| Apr 7, 4:34 PM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 26 min |
| Apr 7, 5:03 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 27 min |
| Apr 7, 5:14 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 46 min |
| Apr 7, 5:34 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.